It is currently Sun Aug 20, 2017 3:53 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: Problems taking my dose!
PostPosted: Tue Oct 25, 2011 6:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hi guys,

I'm in a bit of a real difficult situation. At the moment I'm doing a kind of medical treatment that's got a lot of side-effects, including nausea, vomiting, taste change. Up until the 3rd month I was taking my Suboxone okay. Then all of the sudden I started to suffer from the nausea. I've struggled to stomach food, and have to force myself to eat small meals to keep my weight on.

Now here's a real problem. Lately my taste has changed so that I can't stand the taste or smell of certain chemicals. I think I can even taste certain packaging used for foods, especially when the food has been heated up in it. Every day I have to take pills for this treatment, and its associated psychiatric problems. A couple of these pills taste so bad that the moment it gets on my tongue, I gag, and sometimes accidentally "spit" them out when I do.

Now I've been gagging on my Suboxone, while it's dissolving, for a few days now. But today it was so bad that what remained of my pill and all the saliva came out of my mouth and sat there on the sidewalk (a really nice thing to see). This left me with a problem because I'd hardly got enough buprenorphine in my system to hold me. Already it's night time and I'm starting to get some mild withdrawal.

Has anyone had this experience ever? What I fear is that if this continues (and the side-effects of treatment usually get worse over time), I may go into a 'forced' suboxone detox! And to do that while on treatment could be a disaster.

Can anyone please tell me a way that, if things got too bad, I might be able to take my Subox so I don't gag? Or can you get buprenorphine patches? Or should I switch to methadone for a bit?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 8:16 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Is there a type of mint/cinnamon breath freshener that you like? You can try to put in in your mouth along with the film to see if that will stop the gag reflex. Dr. J mentioned quite some time ago that you can put something like that in your mouth along WITH the sub to make the taste less nasty. If I recall correctly, it doesn't interfere with the absorption at all. Why not give that or something similar a try? It might actually fix the problem for you.

I hope this helps. And I really hope you feel better soon.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 9:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I'll do that.

Thanks hat :D


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Oct 25, 2011 10:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
I think that sounds like a good thing to try. If that doesn't work maybe you could try subutex, I am not sure if you would tolerate that flavor any better but its worth a try if the breathe strip doesn't work. I hope you can find a way to keep it down, you don't need more problems on your plate.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 11:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Tonight it was okay. I have 4mg at night, so it wasn't as much, but the issues weren't nearly as bad.

Subutex has its own brand of nasty taste too unfortunately. Actually that's one of the things I like about Suboxone, is that at least they tried to mask the taste, even though it's impossible.

If all else fails, I hope I won't have to visit my "shelving" thread :lol:


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 12:22 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
I could relate some what, my one sleeping med Lunesta changed my whole sense of taste it was fucking nasty i felt like i was sucking on a piece of medal all day. Nothing worked candy mouth wash made it worst my suboxone tasted nasty and i have a bad gag reflex. Any ways i just accpeted it and as time went on i stop thinking about it and i dont even notice the taste anymore. So over time it gets better!!!!!!!

As of going back to methadone if you are going to be on those meds for a long time i would consider it because the last thing u need is to be dope sick because u cant hold down your sub. That is one thing i dont miss what so ever since changing to mdone is the taste of sub.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 1:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
It's funny you say that Tear cause I was going to suggest that too. Obviously not a picnic but sometimes you gotta do what ya gotta do. Hopefully hats idea will work.

If I remember correctly you only have a couple months left of your treatment so unless you were considering a switch to methadone I am not so sure that's your best option. It takes some time to get adjusted to methadone from sub (or at least thats the way i understand it) and would most likely be battling that. Then of course you would have to withdraw agsin to get back on sub. Once again you gotta do what you gotta do. I hope you can find a solution.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 25, 2011 2:52 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
Tearj3rker,

Im so sorry your having to go through this treatment. It sounds brutal. My mom has been battling Lupus for many years. One of her treatments for this is chemo. Right now she takes it via pills. I know it makes her pretty sick sometimes.....well, alot actually.

I wanted to say that Im really proud of you for being so focused on your recovery, while going through such a rough time...physically and emotionally. You're a pretty tough guy!

I have two suggestions. Are you on anything for the nausea? I've taken Zophran for nausea before, and it worked great! It dosen't make you groggy either. Maybe this would help??

Lastly (and I hate to be the one to bring this up), but.....what about taking your Sub analy, until you get through this?

I've never tried this myself. But, I remember seeing a thread about it on here. Someone explained EXACTLY how to do it with an oral syringe. I know this isn't a preferred method, but as stated above.....you gotta do whatcha gotta do.

I hope you start to feel a little better. As Im sure you probably feel different each day.

Good Luck!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Oct 26, 2011 3:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Thanks guys.

Today has been not bad actually. I have my Suboxone in my mouth now with no real issues. I'm just keeping myself distracted. If it happens again I will explore the maxilon (anti-nausea med) option. The side-effects of treatment seem to shift and come and go, like they're in a constant state of flux, but a difficult 6 months in exchange for decades on my life and a better life quality was a no brainer, really. Physically I doubt it's as hard as a decent round of chemo, but unlike chemo it manages to 'do funny things to the brain' as well. I still think it's the best thing I've done for myself for a long time, and I think it has done wonders for my recovery as well in some strange roundabout way.


Top
 Profile  
 
   
 Post subject:
PostPosted: Wed Oct 26, 2011 12:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
You have a very healthy Outlook on this. I can see how this has helped your recovery. It is pushing you in ways you haven't been and this can only make you stronger in the end. You have handled all of this very positively and we can all learn a great deal from your attitude. Much like your treatment, detoxing (while miserable) is a short span in our life to have health and happiness for a life time. Thanks for sharing your struggles.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group